Detalle Publicación

ARTÍCULO
Non-linearities and persistence in US long-run interest rates
Autores: Caporale, G. M.; Gil Alaña, Luis Alberiko; Martín-Valmayor, M. A.
Título de la revista: APPLIED ECONOMICS LETTERS
ISSN: 1350-4851
Volumen: 29
Número: 4
Páginas: 366 - 370
Fecha de publicación: 2022
Lugar: WOS
Resumen:
This note examines the stochastic behaviour of US monthly 10-year government bond yields. Specifically, it estimates a fractional integration model suitable to capture both persistence and non-linearities, these being two important properties of interest rates. Two series are analysed, one from Bloomberg including end-of-the-month values over the period January 1962-August 2020, the other from the ECB reporting average monthly values over the period January 1900-August 2020. The estimation results indicate that both are highly persistent and exhibit non-linearities, the latter being more pronounced in the case of the ECB series. Also, there is no conclusive evidence of the presence of structural breaks.